Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 180, NWS Nashville, TN

July 5, 2005Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2005, 5:00 PM CDT for Wayne County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 5:00 PM CDT (22:00 UTC)
Expired
Jul 5, 2005, 5:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 158 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052202
SVROHX
TNC181-052245-
/O.NEW.KOHX.SV.W.0180.050705T2200Z-050705T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 545 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES SOUTHWEST OF WAYNESBORO...OR ABOUT 10 MILES EAST OF
  SAVANNAH...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST SOUTH OF CLIFTON AT 510 PM CDT
  NEAR HOUSTON AT 515 PM CDT
  APPROACHING WAYNESBORO BY 530 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3531 8815 3513 8815 3524 8761 3546 8787

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 052222
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT TUE JUL 5 2005

TNC181-052245-
/O.CON.KOHX.SV.W.0180.000000T0000Z-050705T2245Z/
WAYNE TN-
522 PM CDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR WAYNE
COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
MILES SOUTH OF CLIFTON...OR ABOUT 13 MILES SOUTHWEST OF WAYNESBORO...
MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
COLLINWOOD AND LUTTS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3531 8815 3504 8798 3520 8761 3548 8775

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 5, 2:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT TUE JUL 5 2005

.SHORT TERM... (THROUGH THURSDAY)
CURRENT...AFTER MORNING CONVECTIVE LINE MOVED THRU...THIS AFTERNOON
HAS BEEN PRETTY QUIET. FRONT STILL IN NW CORNER OF MIDDLE
TN...APPROACHING BNA NEXT HOUR OR SO. CONSIDERABLE CLOUDINESS HAS
ALLOWED MERCURY TO CLIMB ONLY INTO LOWER TO MID 80S MOST LOCATIONS.

A LOT WILL HINGE ON FORECAST TRACK/NORTHERN INFLUENCE OF CINDY AND
DENNIS INTO NEXT WEEK. LATEST MODEL TRENDS/ASSOCIATED DISCUSSIONS
WOULD KEEP US PRETTY DRY...WITH CINDY STAYING FARTHER S AND E AND
DENNIS FARTHER S AND W. WILL LEAN TOWARDS THESE SCENARIOS IN
FORECAST. BEST CHANCES FOR RAIN S AND E WITH CINDY.

.LONG TERM...
STILL LOOKS DRY FRI INTO WEEKEND.

AS FOR TEMPS...MODEL BLEND LOOKS BEST.

BNA BB 69/89/67/90 1111
CKV BB 66/89/65/90 1111
CSV EB 65/81/62/83 2323
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 5, 5:44 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CDT TUE JUL 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
544 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL BE SCATTERED ACROSS MIDDLE TENNESSEE TODAY...
AND SOME MAY LINGER IN THE SOUTHERN PART OF THE MID STATE AS
WELL AS THE PLATEAU TONIGHT.  ALTHOUGH THE STRONGEST STORMS MAY
PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND POSSIBLY SOME
SMALL HAIL...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 4:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT TUE JUL 5 2005

TNZ056>058-060-061-075-077-079-093>095-060000-
BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-
PERRY-WAYNE-
444 PM CDT TUE JUL 5 2005

...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED IN SOUTHWEST MIDDLE
TENNESSEE THIS EVENING...

REMNANTS OF A FRONTAL BOUNDARY WILL ACT TO FOCUS SCATTERED SHOWERS
AND THUNDERSTORMS EARLY THIS EVENING IN SOUTHERN MIDDLE TENNESSEE.
ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS TO 35 MPH.

IN ADDITION...MOIST LOW LEVEL WINDS...AHEAD OF TROPICAL STORM
STORM CINDY WILL KEEP PLENTY OF SHOWERS AND THUNDERSTORMS GOING
ACROSS NORTHERN MISSISSIPPI AND ACROSS NORTHERN ALABAMA. SOME OF THIS
ACTIVITY COULD WORK ITS WAY INTO SOUTHERN MIDDLE TENNESSEE LATER
THIS EVENING. LOCALIZED HEAVY RAINFALL COULD OCCUR IN THE STRONGER
STORMS.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:49 PM CDTFlash Flood WarningOHXLawrence56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.